Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

White mucus in stool even after cleaning anal cavity with enema. Have HIV, am gay and smoke meth.

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 1686 Questions

I'm a 32 year old XXXXXXX blk male with HIV. For the past 6 months I have been smoking meth and now have some concerns. For the past 3-4 months I have noticed that my stool often contains white mucus. I don't know how to really explain it. Sometimes it's small amounts of fluffy white cells, clusters of semi thick white mucus or pass only a white/clear foamy substance along with clear tiny balls.

Given my sexual preference, I do often clean the anal cavity with an ennama. Before my usage of meth, the exiting fluids always were clear after 2 washes. Now it's clear but always has some type of mucus. I haven't had anal sex since the very first observation as I was not exactly sure what was going on with my body.

Just like many meth users, I have the phelm build up in my throat and congestion in the chest which is now control with over the counter medication. To add more concerns/stress to the mix, I'm no longer employed and have not health insurance.

I would like to be able to clear up the stool issue so that I may return back to some type of my normal self/activities but need to how to. Please advise
Posted Wed, 11 Apr 2012 in Digestion and Bowels
Answered by Dr. Robert Galamaga 50 minutes later
Hello and thanks for the query.

I feel strongly that the key to these symptoms improving will first involve a slow and steady wean off of the meth. This substance is certainly toxic and long term use can be very debilitating.

Regarding your stool, I would recommend a couple of things at this point. The first recommendation is for you to start taking some acidophilus supplements. This will help promote the good bacteria in your colon which should restore the normal absorption as well. Also, I recommend you begin using metamucil one to two glasses daily of the powdered form. This will again promote good stool formation and adequate absorption.

Your diet must also be looked at and you must make sure you have an adequate balance of protein, fat and carbohydrates. I recommend you eliminate fast foods and heavy fatty foods.

I assume also that you are being treated for your HIV. If not you should seek medical attention for this in order to get started on highly active retroviral therapy. Over time, HIV infection can lead to a disruption of normal bowel function.

Thanks again for your query. I hope you found my response to be helpful and informative. If you have ay additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor